Alert archive / Wisconsin / Fire Weather Watches in 2021

Fire Weather Watch 1, NWS Milwaukee, WI

April 30, 202120 counties in Wisconsin

NWS Milwaukee, WI issued this fire weather watch at Apr 30, 2021, 3:02 PM CDT for 20 counties in Wisconsin. It took effect at May 1, 2021, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 30, 2021, 3:02 PM CDT (20:02 UTC)
In effect from
May 1, 2021, 12:00 PM CDT
Expired
May 1, 2021, 4:12 AM CDT
In force
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WWUS83 KMKX 302002
RFWMKX

URGENT - Fire Weather Message
National Weather Service Milwaukee/Sullivan WI
302 PM CDT Fri Apr 30 2021

...ELEVATED FIRE WEATHER CONDITIONS EXPECTED SATURDAY...

.Very warm, windy, and dry conditions may lead to critical fire
weather conditions for Saturday afternoon. A Fire Weather Watch 
has been issued in response.

WIZ046-047-051-052-056>060-062>072-010415-
/O.NEW.KMKX.FW.A.0001.210501T1700Z-210502T0100Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
302 PM CDT Fri Apr 30 2021

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR NEAR CRITICAL FIRE WEATHER CONDITIONS FOR ALL
OF SOUTHERN WISCONSIN...

The National Weather Service in Milwaukee/Sullivan has issued a
Fire Weather Watch for the potential for critical fire weather 
conditions, which is in effect from Saturday afternoon through 
Saturday evening.

* AFFECTED AREA...Marquette...Green Lake...Fond du Lac... 
  Sheboygan...Sauk...Columbia...Dodge...Washington...Ozaukee... 
  Iowa...Dane...Jefferson...Waukesha...Milwaukee...Lafayette... 
  Green...Rock...Walworth...Racine and Kenosha.

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Saturday Afternoon

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...In the low 80s.

* IMPACTS...Caution is advised when using outdoor fires and
  equipment that causes sparks. Make sure all outdoor fires are
  extinguished properly, and consult your local DNR office for
  possible burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur. Listen for later forecasts and possible Red Flag 
Warnings.

&&

$$
2 follow-up statements
534 
WWUS83 KMKX 010150
RFWMKX

URGENT - Fire Weather Message
National Weather Service Milwaukee/Sullivan WI
850 PM CDT Fri Apr 30 2021

...ELEVATED FIRE WEATHER CONDITIONS EXPECTED SATURDAY...

.Very warm, windy, and dry conditions may lead to critical fire
weather conditions for Saturday afternoon. A Fire Weather Watch
remains in effect for all of south central into southeast
Wisconsin.

WIZ046-047-051-052-056>060-062>072-011000-
/O.CON.KMKX.FW.A.0001.210501T1700Z-210502T0100Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
850 PM CDT Fri Apr 30 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
INTO SATURDAY EVENING FOR NEAR CRITICAL FIRE WEATHER CONDITIONS 
FOR ALL OF SOUTHERN WISCONSIN...

* AFFECTED AREA...Marquette...Green Lake...Fond du Lac... 
  Sheboygan...Sauk...Columbia...Dodge...Washington...Ozaukee... 
  Iowa...Dane...Jefferson...Waukesha...Milwaukee...Lafayette... 
  Green...Rock...Walworth...Racine and Kenosha.

* WINDS...Southwest winds increasing to Southwest 20 to 30 mph 
  with gusts up to 45 mph.

* TIMING...Saturday Afternoon

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Rising into the lower to middle 80s. 

* IMPACTS...Caution is advised when using outdoor fires and 
  equipment that causes sparks. Make sure all outdoor fires are 
  extinguished properly, and consult your local DNR office for 
  possible burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may occur. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
Kavinsky
978 
WWUS83 KMKX 010912
RFWMKX

URGENT - Fire Weather Message
National Weather Service Milwaukee/Sullivan WI
412 AM CDT Sat May 1 2021

...NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY...

WIZ046-047-051-052-056>060-062>072-011015-
/O.CAN.KMKX.FW.A.0001.210501T1700Z-210502T0100Z/
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
412 AM CDT Sat May 1 2021

...FIRE WEATHER WATCH IS CANCELLED BUT NEAR CRITICAL CONDITIONS
ARE STILL EXPECTED...

The National Weather Service in Milwaukee/Sullivan has cancelled
the Fire Weather Watch.

Very warm, windy, and dry conditions will promote the spread of fires
this afternoon and early evening. The relative humidity and
vegetation are not quite dry enough to warrant a headline at this
time. Refer to the Special Weather Statement for additional
information.

$$

MRC

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this fire weather watch went out at Apr 30, 10:16 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 30, 10:16 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1016 AM CDT Fri Apr 30 2021

.UPDATE...
(Issued 1015 CDT Fri Apr 30 2021)

The cold front has cleared southern Lake Michigan and some gusty
north winds to 30 knots remain in spots. These winds will continue
another couple of hours before subsiding as sfc high pressure
slides southeast and settles over southern Lake Michigan. As the
stronger northwinds slacken, a lake breeze should develop along
the lakeshore and push inland during the afternoon hours. The lake
breeze should begin to show its hand within the next few hours or
at least shortly after the noon hour. Otherwise, forecast details
remain on track.

CMiller

&&

.SHORT TERM...
(Issued 300 AM CDT Fri Apr 30 2021)

Today through Saturday:

A cold front will shift south of the area this morning. For the
morning hours there will be a tighter pressure gradient with the
northerly cold advection regime. Surface/850 ridging then becomes
more dominant this afternoon with a lighter wind regime. Winds
will turn onshore near LM. With the high off to our southeast
tonight we quickly transition into a strong waa pattern. A warm
and very windy day is setting up for Saturday. Tight pressure
gradient will be in place across southern WI. Soundings are showing
a very dry look with the potential for some gusts to near 40 kts.
Will hold off on advisory issuance at this time but it'll be close.

Collar

&&

.LONG TERM...
(Issued 300 AM CDT Fri Apr 30 2021)

A stalled cold front will transition over to a stationary front and
remain anchored across central Wisconsin Saturday night through
Monday. This will bring a continuation of warmer temperatures
through early next week and increasingly humid conditions, with an
active stretch of weather. This will be another scenario where the
placement of the surface and elevated frontal boundaries will be
critical in where showers and thunderstorms develop.

Saturday night, flow becomes parallel to the main frontal boundary,
with the elevated frontal boundary becoming the primary focus for
convection. Medium range guidance show two main solutions for this
time period: convection impacts central and southern Wisconsin or
northern and central Wisconsin. There does appear to be the remnants
of an elevated mixed layer advecting in as the front stalls out,
thus some steeper lapse rates aloft and elevated CAPE, and decent 1-
7 km shear could provide an environment supportive for some hail
potential.

Sunday and Sunday night, large-scale lift increases
as mid-level flow backs southwest ahead of an approaching shortwave
and as the right entrance region of a 120kt jet streak tracks
overhead. As 950-850mb winds back south-southwest the main Fgen band
strengthens and becomes a focus for training convection as 500mb
flow remains mostly parallel to the frontal boundary. Where this
front is Sunday afternoon/evening will be again be critical for
where the axis of moderate to possibly heavy rain sets up.

On Monday and Monday night, the above mentioned shortwave lifts
northeast across the area, bringing additional large-scale lift as
the main vort max lifts across southern Wisconsin. As this impulse
arrives, a surface low will develop along the open wave draped
across the central Plains and Midwest. Medium range guidance keeps
the warm sector over southern and southeast Wisconsin as the main
surface low as the surface low tracks over the area. While this is
still a ways out and there are some timing discrepancies among the
model guidance and ensembles that need to be refined, if the surface
low does maintain this track of if it shifts a bit north will need
to monitor conditions as we will be on the nose of the better
instability gradient with plenty of deep-layer shear for convection
to work with.

Tuesday's weather will be highly dependent on the speed of the
aforementioned shortwave and cold frontal passage, and the arrival
of another shortwave from the southwest. Kept the slight chance
wording in the forecast for Tuesday given this uncertainty. By mid-
week, expect a quiet stretch of weather as high pressure builds
southeast across the region from Canada. Additional shortwaves are
progged to rotated down across the region late next week, and will
bring back cooler conditions and chances for light precipitation.

Anderson

&&

.AVIATION...
(Issued 1015 CDT Fri Apr 30 2021)

Gusty north winds will persist until the early afternoon and then
begin to subside as high pressure builds southeastward into the
area. As these northerly winds subside, a lake breeze is
anticipated to form shortly after noon and slowly push inland for
the rest of the afternoon. Other VFR conditions will remain
intact today.

CMiller

&&

.MARINE...
(Issued 300 AM CDT Fri Apr 30 2021)

A cold front will pass though the area this morning with a switch in
the winds to the north. A period of gustiness looks likely in the
wake of the front. So going small craft advisory looks good. Still
seeing good potential for gales on Saturday with tight pressure
gradient across the southern portion of the lake. Added one more
tier of zones to the going Gale Watch.

Collar

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until noon
     Friday.

     Gale Watch...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ671-LMZ673-
     LMZ675-LMZ777-LMZ779-LMZ872-LMZ874-LMZ876-LMZ878...10 AM
     Saturday to 9 PM Saturday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 30, 2:47 PM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
247 PM CDT Fri Apr 30 2021

WIZ046-047-051-052-056>060-062>072-012000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
247 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

The combination of very warm temperatures and southwest winds
gusting from 35 to 45 mph will lead to elevated fire weather
concerns for Saturday. A Fire Weather Watch is in effect for all
of southern Wisconsin from Noon to 8pm Saturday.

A Wind Advisory is also in effect for Rock, Walworth, Racine,
Kenosha, Waukesha, Milwaukee counties from noon to 7pm on Saturday
as a result of anticipated southwest wind gusts to 45 mph in
those counties.

There is a small chance for thunderstorms Saturday afternoon into
Saturday evening for areas over central WI. Better chances for
storms will move in on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-012000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
247 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Gales will be likely in the nearshore waters Saturday morning into
the early evening on Saturday. A Gale Warning is in effect from
7am to 8pm Saturday.

There is a slight chance of thunderstorms Saturday afternoon and
evening over the northernmost nearshore zone. Better chances for
storms will move in Sunday evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
247 PM CDT Fri Apr 30 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Gales appear likely over all of the open waters at varying times
on Saturday. A Gale Warning is in effect over the northern half of
Lake Michigan from 9am to 3pm, and the southern half from 9am to
8pm Saturday.

There is a slight chance of thunderstorms Saturday afternoon and
evening and a better chance again Sunday evening.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:04 PM CDTSmall Craft AdvisoryMKX17 hr
Apr 30, 2:48 PM CDTGale WarningMKX29 hr
Apr 30, 2:49 PM CDTWind AdvisoryMKXDane, Dodge, Fond du Lac, Green, Jefferson, Kenosha and 8 more28 hr

Nearby

Fire Weather Watches in Wisconsin, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.